Lupus Site - a guide for lupus patients and their families

Forums
News
Store
Search
 
  

 
 

Aseptic Necrosis/Avascular Necrosis

 

"A-" means without, "vascular" means blood vessel, therefore avascular necrosis means that the bone has died because it lost its blood supply.

Lupus patients who have been taking steroids for a long period can develop avascular necrosis.
This is caused by the change in blood flow to part of a bone, which results in the death of that area of bone.
The body tries to repair this area of dead bone, but the bone weakens & part of the bone surface may collapse.

The main symptoms are pain when the joint is being moved or bearing weight, later, the pain can also be felt when resting.
The most commonly affected areas, are the knees, hips & shoulders.

There is no treatment for the condition, but joint replacement is an option.

 
 

 

 
 

Privacy policy - Advertise - Sitemap - Contact

© Copyright The Lupus Site - Disclaimer